Alert archive / Utah / Flash Flood Watches in 2021

Flash Flood Watch 12, NWS Salt Lake City, UT

August 2, 202125 counties in Utah; Uinta County, Wyoming

NWS Salt Lake City, UT issued this flash flood watch at Aug 2, 2021, 2:04 AM MDT for 25 counties in Utah; Uinta County, Wyoming. It took effect at Aug 2, 2021, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2021, 2:04 AM MDT (08:04 UTC)
In effect from
Aug 2, 2021, 12:00 PM MDT
Expired
Aug 2, 2021, 7:59 PM MDT
In force
8 hr
Issued by
NWS Salt Lake City, UT
Flood severity
None
All 26 counties

Beaver County, UT, Box Elder County, UT, Cache County, UT, Carbon County, UT, Davis County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Morgan County, UT, Piute County, UT, Rich County, UT, Salt Lake County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Summit County, UT, Utah County, UT, Wasatch County, UT, Washington County, UT, Wayne County, UT, Weber County, UT, Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 192 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 8.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
2282 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WGUS65 KSLC 020804
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Salt Lake City UT
204 AM MDT Mon Aug 2 2021

UTZ111-113-117-129-022115-
/O.NEW.KSLC.FF.A.0012.210802T1800Z-210803T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wasatch Mountains South of I-80-Wasatch Plateau/Book Cliffs-Central
Mountains-Capitol Reef National Park and Vicinity-
Including the cities of Loa, Fish Lake, Indian Canyon, Torrey, Alta, 
Joes Valley, Scofield, Cove Fort, and Brighton
204 AM MDT Mon Aug 2 2021

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS 
EVENING...

The National Weather Service in Salt Lake City has issued a

* Flash Flood Watch for a portion of Utah, including the following 
  areas, Central Mountains, Wasatch Plateau/Book Cliffs, Wasatch 
  Mountains South of I-80 and Capitol Reef National Park and 
  Vicinity.

* From Noon MDT today through this evening.

* Thunderstorms capable of producing torrential rainfall are 
  expected this afternoon and early evening on top of already 
  saturated soil across portions of central and southern Utah.

* Heavy rainfall may result in flash flooding, especially in slot 
  canyons, slickrock areas, small streams and normally dry washes, 
  and urban areas. Debris flows are also possible near recent burn 
  scars.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

WFO SLC
3 follow-up statements
517 
WGUS65 KSLC 021544
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Salt Lake City UT
944 AM MDT Mon Aug 2 2021

UTZ108>110-112-114-118>121-125>128-130-131-WYZ021-022345-
/O.EXA.KSLC.FF.A.0012.210802T1800Z-210803T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wasatch Back-Bear Lake and Bear River Valley-Wasatch Mountains I-
80 North-Western Uinta Mountains-Western Uinta Basin-Sanpete Valley-
Sevier Valley-Castle Country-San Rafael Swell-Southern Mountains-
Upper Sevier River Valleys-Bryce Canyon Country-South Central Utah-
Western Canyonlands-Glen Canyon Recreation Area/Lake Powell-
Southwest Wyoming-
Including the cities of Moon Lake, Castle Dale, Salina, Lyman, 
Woodruff, Mt Pleasant, Evanston, Panguitch, Goblin Valley, Mirror 
Lake Highway, Richfield, Ephraim, Alton, Huntsville, Price, Manti, 
Garden City, Mantua, Koosharem, Logan Summit, Emery, Roosevelt, 
Bryce Canyon City, Duchesne, Green River, Escalante, Circleville, 
Hanksville, Kanab, Bullfrog, Heber City, Park City, Brian Head, 
Randolph, and Big Water
944 AM MDT Mon Aug 2 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MDT THIS EVENING...

The National Weather Service in Salt Lake City has expanded the

* Flash Flood Watch to include portions of Utah and Wyoming, 
  including the following areas, in Utah, Bear Lake and Bear River 
  Valley, Bryce Canyon Country, Castle Country, Glen Canyon 
  Recreation Area/Lake Powell, San Rafael Swell, Sanpete Valley, 
  Sevier Valley, South Central Utah, Southern Mountains, Upper 
  Sevier River Valleys, Wasatch Back, Wasatch Mountains I-80 North, 
  Western Canyonlands, Western Uinta Basin and Western Uinta 
  Mountains. In Wyoming, Southwest Wyoming.

* Until 9 PM MDT this evening.

* Thunderstorms capable of producing torrential rainfall are 
  expected this afternoon and early evening on top of already 
  saturated soil.

* Heavy rainfall may result in flash flooding, especially in slot 
  canyons, slickrock areas, small streams and normally dry washes,
  and urban areas. Debris flows are also possible near recent burn 
  scars.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

UTZ111-113-117-129-022345-
/O.CON.KSLC.FF.A.0012.210802T1800Z-210803T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wasatch Mountains South of I-80-Wasatch Plateau/Book Cliffs-Central
Mountains-Capitol Reef National Park and Vicinity-
Including the cities of Loa, Fish Lake, Indian Canyon, Torrey, Alta, 
Joes Valley, Scofield, Cove Fort, and Brighton
944 AM MDT Mon Aug 2 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

The Flash Flood Watch continues for

* A portion of Utah, including the following areas, Central 
  Mountains, Wasatch Plateau/Book Cliffs, Wasatch Mountains South of 
  I-80 and Capitol Reef National Park and Vicinity.

* Until 9 PM MDT this evening.

* Thunderstorms capable of producing torrential rainfall are 
  expected this afternoon and early evening on top of already 
  saturated soil.

* Heavy rainfall may result in flash flooding, especially in slot 
  canyons, slickrock areas, small streams and normally dry washes, 
  and urban areas. Debris flows are also possible near recent burn 
  scars.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

CRK
297 
WGUS65 KSLC 022149
FFASLC

Flood Watch
National Weather Service Salt Lake City UT
349 PM MDT Mon Aug 2 2021

UTZ108>114-117>121-125>131-WYZ021-030300-
/O.CON.KSLC.FF.A.0012.000000T0000Z-210803T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wasatch Back-Bear Lake and Bear River Valley-Wasatch Mountains I-
80 North-Wasatch Mountains South of I-80-Western Uinta Mountains-
Wasatch Plateau/Book Cliffs-Western Uinta Basin-Central Mountains-
Sanpete Valley-Sevier Valley-Castle Country-San Rafael Swell-
Southern Mountains-Upper Sevier River Valleys-Bryce Canyon Country-
South Central Utah-Capitol Reef National Park and Vicinity-Western
Canyonlands-Glen Canyon Recreation Area/Lake Powell-Southwest
Wyoming-
Including the cities of Moon Lake, Castle Dale, Salina, Lyman, 
Woodruff, Mt Pleasant, Evanston, Panguitch, Loa, Scofield, Ephraim, 
Mirror Lake Highway, Richfield, Goblin Valley, Alton, Huntsville, 
Price, Torrey, Manti, Garden City, Mantua, Brighton, Koosharem, Fish 
Lake, Logan Summit, Emery, Alta, Bryce Canyon City, Duchesne, Green 
River, Roosevelt, Cove Fort, Circleville, Hanksville, Kanab, 
Bullfrog, Indian Canyon, Heber City, Park City, Brian Head, Joes 
Valley, Randolph, Big Water, and Escalante
349 PM MDT Mon Aug 2 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

The Flash Flood Watch continues for

* Portions of Utah and Wyoming, including the following areas, in 
  Utah, Bear Lake and Bear River Valley, Bryce Canyon Country, 
  Capitol Reef National Park and Vicinity, Castle Country, Central 
  Mountains, Glen Canyon Recreation Area/Lake Powell, San Rafael 
  Swell, Sanpete Valley, Sevier Valley, South Central Utah, Southern 
  Mountains, Upper Sevier River Valleys, Wasatch Back, Wasatch 
  Mountains I-80 North, Wasatch Mountains South of I-80, Wasatch 
  Plateau/Book Cliffs, Western Canyonlands, Western Uinta Basin and 
  Western Uinta Mountains. In Wyoming, Southwest Wyoming.

* Until 9 PM MDT this evening.

* Thunderstorms capable of producing torrential rainfall over 
  already saturated soils are expected through the early evening.

* Heavy rainfall may result in flash flooding, especially in slot 
  canyons, slickrock areas, small streams and normally dry washes, 
  and urban areas. Debris flows are also possible near recent burn 
  scars.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

AW
761 
WGUS65 KSLC 030159
FFASLC

Flood Watch
National Weather Service Salt Lake City UT
759 PM MDT Mon Aug 2 2021

UTZ108>114-117>121-125>131-WYZ021-030300-
/O.CAN.KSLC.FF.A.0012.000000T0000Z-210803T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wasatch Back-Bear Lake and Bear River Valley-Wasatch Mountains I-
80 North-Wasatch Mountains South of I-80-Western Uinta Mountains-
Wasatch Plateau/Book Cliffs-Western Uinta Basin-Central Mountains-
Sanpete Valley-Sevier Valley-Castle Country-San Rafael Swell-
Southern Mountains-Upper Sevier River Valleys-Bryce Canyon Country-
South Central Utah-Capitol Reef National Park and Vicinity-Western
Canyonlands-Glen Canyon Recreation Area/Lake Powell-Southwest
Wyoming-
Including the cities of Moon Lake, Castle Dale, Salina, Lyman, 
Woodruff, Mt Pleasant, Evanston, Panguitch, Loa, Scofield, Ephraim, 
Mirror Lake Highway, Richfield, Goblin Valley, Alton, Huntsville, 
Price, Torrey, Manti, Garden City, Mantua, Brighton, Koosharem, Fish 
Lake, Logan Summit, Emery, Alta, Bryce Canyon City, Duchesne, Green 
River, Roosevelt, Cove Fort, Circleville, Hanksville, Kanab, 
Bullfrog, Indian Canyon, Heber City, Park City, Brian Head, Joes 
Valley, Randolph, Big Water, and Escalante
759 PM MDT Mon Aug 2 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch has been cancelled for portions of Utah and 
Wyoming, including the following areas, in Utah, Bear Lake and Bear 
River Valley, Bryce Canyon Country, Capitol Reef National Park and 
Vicinity, Castle Country, Central Mountains, Glen Canyon Recreation 
Area/Lake Powell, San Rafael Swell, Sanpete Valley, Sevier Valley, 
South Central Utah, Southern Mountains, Upper Sevier River Valleys, 
Wasatch Back, Wasatch Mountains I-80 North, Wasatch Mountains South 
of I-80, Wasatch Plateau/Book Cliffs, Western Canyonlands, Western 
Uinta Basin and Western Uinta Mountains. In Wyoming, Southwest 
Wyoming.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

LC

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 3:40 PM MDT, 10 hours 24 minutes earlier.

Area forecast discussion, Aug 1, 3:40 PM MDT, 10 hours 24 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
340 PM MDT Sun Aug 1 2021

.SYNOPSIS...A monsoonal airmass will remain in place across the
region through Monday. A warming and drying trend will follow for
midweek, with temperatures rebounding to seasonal normals.

&&

.SHORT TERM...Taking a look at the current radar observation (3:10
PM MDT), scattered showers and thunderstorms have developed along
the higher terrain across central and southern Utah with
additional storms now beginning to develop across the state. This
trend should continue with the numerous showers and thunderstorms
expected through the rest of the afternoon and into the evening.
Slow moving storms have already caused some flash flooding issues
and this should be the primary threat going through the rest of
the day. A Flash Flood Watch is currently in effect all of central
and southern Utah. Areas that have experienced flash flooding
from previous storms, burn scars and dry washes and slot canyons
will be at the greatest risk to see additional impacts from
today's storm activity. Heading into the evening hours, the storm
mode will transition to a large complex of showers with embedded
thunderstorms. CAM and HI-RES models has this complex across the
Great Salt Lake Desert, with a storm track that would take this
system east toward the Tooele and SLC valley's. Both the CAM and
HI-RES models do show a weakening trend as the complex moves into
the SLC valley before dissipating it all together by Monday
morning.

In the wake of Sunday's storms and with the shift of the upper
level weak shortwave trough toward the east, precipitation chances
will begin to decrease across western and southern Utah on Monday.
A moist airmass will still be in place as the monsoonal surge will
not be completely shutoff at this point, which is enough to keep
some low end PoPs across in place, but significantly lower
compared to previous days. The best chances for more scattered
thunderstorm chances will be along and east of the I-15 corridor
across northern Utah. Heavy rainfall with a flash flood threat
will once again be the main concerns with these thunderstorms.

A drying trend is progged to begin by Tuesday, but with the large
amounts of moisture that was pumped in across Utah, there should
be enough moisture available to initiate some thunderstorm chances
across northeastern Utah and southwest Wyoming Tuesday afternoon.
The drying trend begins to ramp out as we head into Wednesday as a
dry northerly flow develops and begins to advect in much drier
area into Utah, with temperatures also beginning to rebound back
toward seasonal normals.

&&

.LONG TERM (After 12Z Wednesday)...Axis of high pressure ridge
moves over the forecast area on Wednesday, promoting light winds,
warming temperatures and the driest and most stable day of the
week. A trough approaching the northern Rockies from the PacNW
brings strong SW flow to the area on Thursday, with a modicum of
instability over the mountains and a only a slight chance of
precipitation in the northern mountains. The upper level low
careens through Idaho and ejects a cool front into NW Utah on
Friday, dropping temps below seasonal norms for all but the
southernmost regions of the CWA and shifting winds to a zonal flow
Friday into the weekend. Global models hint at a return flow of
moisture and instability into the weekend, with future solutions
meting out northern extent of this moisture transport.
Temperatures nudge back up toward normals but barely a single
100-degree mark emerges through the end of the forecast period.
Afternoon convection over the high terrain will be possible, with
little precipitation accumulation expected given current model
runs.

&&

.AVIATION...KSLC...VFR conditions are expected to prevail at the SLC
terminal overnight. Northwest winds will switch to diurnal southeast
winds around 03z, with a 30% chance of switching between 01-03z due
to vicinity showers. These showers will bring periods of gusty
and/or erratic winds through about 06z. There is a 30 percent chance
of a thunderstorm directly impacting the terminal during the late
afternoon and early evening.

Rest of Utah and southwest Wyoming...VFR conditions are expected to
prevail across the area through the valid TAF period. Scattered to
numerous vicinity showers and thunderstorms will continue to produce
periods of gusty and erratic winds, diminishing this evening.
Heavy rain may also result in periods of MVFR or IFR conditions.
Most convection should subside by 03-04Z, however, an area of
sustained showers is anticipated through about 06-07Z across
northern and western Utah.

&&

.FIRE WEATHER...A very moisture rich airmass is in place across the
area today, as the monsoonal surge continues. Numerous showers and
thunderstorms are expected to develop today as a weak upper level
shortwave moves across the Great Basin. All showers and
thunderstorms will be capable of producing very heavy rainfall
with quick accumulations also expected. Flash flooding will be the
main risk today across much of southern and central Utah. With
this moist airmass in place and ample amounts of cloud cover,
temperatures will be below normal and with dewpoints running in
the mid 50s to low 60s, RH values are expected to remain elevated
with excellent RH expected during the overnight hours.

Moisture will linger across the area, even as we lose our
monsoonal hose as an upper level ridge begins to expand across the
Great Basin. Lingering showers and thunderstorms will be possible
on Monday along and east of the I-15 corridor. Showers and
thunderstorm chances and coverage will decrease on Tuesday and
again on Wednesday, as we transition toward a drying trend across
the area. RH values are expected to decrease as temperatures
rebound toward seasonal normals and drier air advects in from the
west.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flash Flood Watch until midnight MDT tonight for UTZ106-111-113-
     115>131.

WY...None.
&&

Woodward/Verzella

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Aug 1, 3:35 PM MDT, 10 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
335 PM MDT Sun Aug 1 2021

UTZ101>131-WYZ021-022145-
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
Utah Valley-Cache Valley/Utah Portion-Wasatch Back-
Bear Lake and Bear River Valley-Wasatch Mountains I-80 North-
Wasatch Mountains South of I-80-Western Uinta Mountains-
Wasatch Plateau/Book Cliffs-Western Uinta Basin-
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Central Mountains-Sanpete Valley-Sevier Valley-Castle Country-
San Rafael Swell-Southwest Utah-Lower Washington County-
Zion National Park-Southern Mountains-Upper Sevier River Valleys-
Bryce Canyon Country-South Central Utah-
Capitol Reef National Park and Vicinity-Western Canyonlands-
Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming-
335 PM MDT Sun Aug 1 2021

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms capable of producing very heavy rain
and gusty winds are expected again this afternoon and evening
across the outlook area. A Flash Flood Watch is in effect for
central and southern Utah, where flash flooding is possible
especially in prone areas such as slot canyons, burn scars, areas
of steep terrain, small streams, and normally dry washes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The moist airmass will remain in place through Monday, when
another round of showers and thunderstorms capable of producing
locally heavy rain and strong gusty winds is expected.

Drier air will move into the area beginning Tuesday, and remain
in place through the remainder of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

In the hours before

Local storm report, Aug 1, 9:23 PM MDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
923 PM MDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FLASH FLOOD      1 WSW CENTERVILLE       40.92N 111.89W
08/01/2021                   DAVIS              UT   PUBLIC

            BASEMENT FLOODING REPORTED ON SOCIAL MEDIA IN
            CENTERVILLE. I-15 HAS SEVERAL LANES OF CLOSURE RESULTING
            FROM FLASH FLOOD OVER THE INTERSTATE.

&&

NICOLE.DESMET
Local storm report, Aug 1, 9:42 PM MDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
942 PM MDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      SALT LAKE CITY          40.78N 111.87W
08/01/2021                   SALT LAKE          UT   PUBLIC

            MULTIPLE REPORTS OF FLOODED ROADWAYS AND FLOODED
            BACKYARDS IN SEVERAL LOCATIONS ACROSS THE GREATER SALT
            LAKE VALLEY. TIME ESTIMATED.

0941 PM     FLASH FLOOD      5 E UNIV OF UTAH        40.78N 111.73W
08/01/2021                   SALT LAKE          UT   PUBLIC

            EMIGRATION CREEK OVERFLOWED ITS BANKS IN WASATCH HOLLOW

&&

NICOLE.DESMET
Local storm report, Aug 1, 10:11 PM MDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1011 PM MDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      TOOELE                  40.54N 112.30W
08/01/2021                   TOOELE             UT   PUBLIC

            UPDATE TO PREVIOUS REPORT, 37 HOMES IN TOOELE HAVE
            FLOODING, AND 3 PASSES REMAIN CLOSED MIDDLE, SETTLEMENT,
            AND SOLDIER PASS ARE CLOSED DUE TO FLOODING.

&&

MSEAMAN
Local storm report, Aug 1, 10:12 PM MDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1012 PM MDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     HEAVY RAIN       1 SW UNIV OF UTAH       40.77N 111.84W
08/01/2021  U0.00 INCH       SALT LAKE          UT   PUBLIC

            VIDEO SHOWS FLOODING IN THE PRIMARY CHILDRENS HOSPITAL

&&

NICOLE.DESMET
Local storm report, Aug 1, 10:25 PM MDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1025 PM MDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HEAVY RAIN       2 SW SALT LAKE CITY     40.76N 111.90W
08/01/2021  U0.00 INCH       SALT LAKE          UT   BROADCAST MEDIA

            BROADCAST MEDIA REPORTED FLOODING IN THEIR STUDIOS AS
            WELL AS DAMAGE TO THEIR STUDIO.

&&

NICOLE.DESMET
Local storm report, Aug 2, 12:44 AM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1244 AM MDT MON AUG 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       1 W LAYTON              41.08N 111.98W
08/01/2021  U0.00 INCH       DAVIS              UT   DEPT OF HIGHWAYS

            HILL FIELD ROAD FLOODED NEAR I-15.

1030 PM     FLASH FLOOD      5 ENE MURRAY            40.68N 111.80W
08/01/2021                   SALT LAKE          UT   DEPT OF HIGHWAYS

            I-215 FLOODED NEAR MILLCREEK.

1150 PM     FLASH FLOOD      CAPITOL REEF NP         38.28N 111.20W
08/01/2021                   WAYNE              UT   PARK/FOREST SRVC

            WATER REACHING THE BOTTOM OF BRIDGE ON HIGHWAY 24 NEAR
            HICKMAN BRIDGE. ROAD POSSIBLY WASHED OUT 1 MILE TO THE
            EAST OF HICKMAN BRIDGE.

1215 AM     FLASH FLOOD      9 NW HUNTINGTON         39.41N 111.09W
08/02/2021                   EMERY              UT   LAW ENFORCEMENT

            FLOODING ALONG HIGHWAY 31, BEAR CANYON ROAD, AND BEAR
            CANYON MINE.

&&

LC

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:01 PM MDTFlash Flood Warning Considerable damage threatSLCEmery, Garfield, Wayne3 hr
Aug 1, 6:09 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele51 min
Aug 1, 6:17 PM MDTSpecial Weather StatementSLCBox Elder43 min
Aug 1, 6:27 PM MDTAreal Flood AdvisorySLCTooele3 hr
Aug 1, 6:36 PM MDTSpecial Weather StatementSLCSalt Lake39 min
Aug 1, 6:47 PM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake, Tooele43 min
Aug 1, 7:00 PM MDTAreal Flood AdvisorySLCSalt Lake3 hr
Aug 1, 7:07 PM MDTAreal Flood AdvisorySLCGarfield, Iron113 min
Aug 1, 7:25 PM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake35 min
Aug 1, 7:41 PM MDTAreal Flood AdvisorySLCSalt Lake3 hr
Aug 1, 7:58 PM MDTFlash Flood Warning Considerable damage threatSLCDavis3 hr
Aug 1, 8:25 PM MDTAreal Flood AdvisorySLCDavis3 hr
Aug 1, 8:51 PM MDTAreal Flood AdvisorySLCUtah114 min
Aug 1, 9:06 PM MDTAreal Flood AdvisorySLCDavis, Weber3 hr
Aug 2, 1:16 PM MDTFlash Flood Warning Considerable damage threatSLCCarbon3 hr
Aug 2, 1:27 PM MDTFlash Flood Warning Considerable damage threatSLCEmery3 hr
Aug 2, 2:30 PM MDTFlash Flood Warning Considerable damage threatSLCWayne4 hr
Aug 2, 2:56 PM MDTFlash Flood Warning Considerable damage threatSLCGarfield, Wayne3 hr
Aug 2, 3:24 PM MDTSevere Thunderstorm WarningSLCGarfield66 min
Aug 2, 3:32 PM MDTSpecial Weather StatementSLCEmery43 min
Aug 2, 3:52 PM MDTFlash Flood Warning Considerable damage threatSLCGarfield4 hr
Aug 2, 4:00 PM MDTSpecial Weather StatementSLCJuab45 min
Aug 2, 4:14 PM MDTFlash Flood Warning Considerable damage threatSLCGarfield, San Juan3 hr
Aug 2, 4:25 PM MDTSpecial Weather StatementSLC50 min
Aug 2, 4:55 PM MDTSpecial Weather StatementSLC50 min
Aug 2, 5:22 PM MDTSpecial Weather StatementSLCBox Elder38 min

Nearby

Flash Flood Watches in Utah, 2021Flash Flood Watches in Wyoming, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.